Evolution Equations and Control Theory (EECT)

Boundary approximate controllability of some linear parabolic systems

Pages: 167 - 189, Volume 3, Issue 1, March 2014      doi:10.3934/eect.2014.3.167

       Abstract        References        Full Text (502.2K)       Related Articles       

Guillaume Olive - LATP, UMR 7353, Aix-Marseille université, Technopôle Château-Gombert, 39, rue F. Joliot-Curie, 13453 Marseille cedex 13, France (email)

Abstract: This paper focuses on the boundary approximate controllability of two classes of linear parabolic systems, namely a system of $n$ heat equations coupled through constant terms and a $2 \times 2$ cascade system coupled by means of a first order partial differential operator with space-dependent coefficients.
    For each system we prove a sufficient condition in any space dimension and we show that this condition turns out to be also necessary in one dimension with only one control. For the system of coupled heat equations we also study the problem on rectangle, and we give characterizations depending on the position of the control domain. Finally, we prove the distributed approximate controllability in any space dimension of a cascade system coupled by a constant first order term.
    The method relies on a general characterization due to H.O. Fattorini.

Keywords:  Parabolic systems, boundary controllability, distributed controllability, Hautus test.
Mathematics Subject Classification:  93B05, 93C05, 35K05.

Received: April 2013;      Revised: December 2013;      Available Online: February 2014.